I am interested to see if anyone lives with rapid cycling and what medication they take. I do and sometimes cycle through out the day. I take 400mg of Lamictal and 150mg of Wellbutrin. I know that something is off. I work very closely with my Pdoc and like to go in informed of information if at all possible for us to discuss...
I am interested to see what medications other's take and if you do cycles through out the day and what time of the day is worse for you than others...
I'm also a rapid cycler I take effexor xr 300mg, lithium carbonate er 300 mg a day, seroquel 50 mg at night and this past June my p doc added xanax 3 mg a day for the added stress I'm under because my only son was sent to Iraq. I used to take depakote but the lithium seems to be working better.
The worst time of day for me is in the evenings, when things get quiet and I'm all alone.
I take Lithium Carbonate ER 300 mg 1 tab 3xday and Risperdal 0.25 mg 1 tab 4 times qday. I just started on these meds a week ago. I was taking Lamictal but my pdoc and I couldn't increase the dose without me getting a rash. I also used to take Effexor, Seroquel, Xanex & Ambien but the effexor gave me high blood pressure. My pdoc then replaced the effexor with Geodon and that also caused me to have high blood pressure but it also affected my blood sugar, caused chest pain and gave me numbness in my extremities. Next we replaced geodon with abilify and took out the seroquel because it made me soooo tired. Abilify caused me to have bad tremors too so I had to stop it. Then my pdoc put me on wellbutrin, topamax, xanex and ambien and that worked well for a while but I couldn't have orgasms and the topamax made me have tremors & black outs. Then I started Lamictal and that worked well but my doctor tried to increase me gradually to 100mg qd, and xanex 3xday but when we got to 100mg I started to get a rash. The rash went away with the 75mg dose but It didn't get me stable. My pdoc waited 3 months before trying to up me to 100mg again but the rash returned. I did Tegretol for two weeks and that made me very manicy...Now I'm doing the Lithuim Carbonate and I hope this helps me cause I'm tired of the trials & errors. Has anyone else had this much trouble getting the right meds?
Last edited by ChandraS1978; 10-01-2006 at 04:38 PM.
So far, things have worked for me. I have BP II with Rapid Cycling. There have been times when there have been many bumps in the road or lulls in the paths but throughout I have managed to pull it all together again with therapy and help from the pdoc and DH.
Hope you are able to find a medication combination that will work for you soon.
Hang in there.
a loving heart is the truest wisdom
Thanks Coffeegirl2 for your encouragement. I'm optimistic about this new combo.
Tonight I'm feeling really well after seeing my pdoc and having neurofeedback for 20 mins. Does anyone here know about nuerofeedback? My pdoc added neurofeedback treatment in combo with medication last may and I have had regular sessions for several months until this spring when I decided to stop for a while and do psychotherapy weekly instead. My pdoc suggested nuerofeedback again and so I had a session tonight and I feel so much better. I went into my doctor's office feeling extremely agitated and having difficulty concentrating on our talk but after the session I left her office so much calmer. Now as the night progressess I feel my self getting more and more calmer and relaxed, layed back even. Let me know if anyone else out there is having nuerofeedback and how it affects them.
Frozen Inside...I just started taken Lithuim for the second time in my life. The first time was 7 yrs ago & I took it about a week and decided I wasn't bi polar . I know bett now. This time I've only been on Lithuim for a week and a half now and I'm hoping it works.
Has anyone out there been on lithuim for a while and are there many side effects?
I have tried Lithium. I was on it for a whole 2 months. It was like I was always happy and high strung and it took me down. I didnt like it much, too much or too little can give you a fever mine was 103 for 3 days , but i think no matter what anyone says you should give it a try.
Last edited by moderator2; 10-05-2006 at 11:48 AM.
Reason: posted contact info
My 25-year old son is diagnosed with Bi Polar I and was first put on lithium. He has also been on lots of other meds and we've changed psychiatrists 3 or 4 times...I've kind of lost track! For about the last year he has been very stable. He is on lithium, tegretol and lamictal. Lithium alone did not control the rapid cycling. It is very frustrating to constantly have the meds changed. The pdoc would never write a script for more than a month at a time...but finally they have struck upon the amount and combination that seems to work for him.
He has taken lithium for about 4 1/2 years and does very well on it. He doesn't seem to have any major complaints about being on it. Finding the meds that work for you is the very definition of trial and error. Seems like there should be an easier way...good luck in finding what works best for you. Tsohl
Please bring your attention to the posting rules.s
~ Please read the posting rules which explain that offering or asking off board contact is not permitted. The boards are to be used for on board sharing, only. The email and private message features are turned off so that use of the message boards remain anonymous. The only contact you may make with members is to post on the board.
Hello All...it is finally week 2 on Lithuim & Risperdol and I'm not doing well at all...I've had about 12hrs sleep since Tuesday...I slept wonderfully on Monday night but now I"m running on Empty. I'm having a hard time figuring out wether or not I'm up or down. I can't sleep and I barely feel sleepy during the day. During the evening I feel tired and cloudy but I'm having trouble relaxing and falling asleep. My thoughts are racing and I find myself tuning people out because It's hard to stay focused on what they are saying. On the flip side I am crying easily and I'm so incredably sad about how things are going at work.
I'm also very lonely. I want very badly to hug my husband and kids and I crave affection so badly but when it is given to me, I have a hard time feeling the emotions that should come with a hug or kiss. A couple of times I've looked at my kids or my husband and I feel like a strong lightening bolt of love and affection leap out of them to me. And thats when i go in for the hug because I know I'll feel the appropriate feeling and I don't want the moment to be lost. But sometimes when I feel as lonely as I feel right now I hug them or ask my husband for a hug and the hug feels so empty. I love my husband & kids but I have a hard time feeling the love that they give me.
Has anyone else experienced this sort of loneliness. I think I'll try for sleep now and tommorrow I think I should call my doctor and ask about the medicines....Also...does anyone here see nurse practitioners? Does any one out there think that they are qualified to medicate those who are BiPolar? And what about pshycotherapy with Nurse practioners.